It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-26-2004, 10:05 AM   #1
Newbie
 
Join Date: Jun 2004
Location: Indanapolis, IN
Posts: 1
Dreaming Tree HB User
Angry Prednisone-- YUCK !

In January 2004, was diagnosed with an ependymoma tumor on my pituitary gland. My Endo. immediately placed me on Synthroid (0.75mcg), AndroGel(5mg) and Prednisone (5mg). Tumor was removed on March 8, 2004. My Neuro. has informed that he was not able to get all the tumor and still may need to go through a few high doses of radiation to kill the remaining tumor.
All of my most recent tests clearly show that all glandular functions are improving, in fact, normal. My Endo. keeps insisting that "you are going to be on Prednisone for the rest of your life". I DO NO ACCEPT THAT !
I am 46 years old and in pretty good health. I am now off Synthroid and I now want to begin to be slowly taken off Prednisone. I am having horrible side affects with the Prednisone. Of course, weight gain, so far about 40 lbs., depression, significant mood swings, can't sleep at night, food cravings like you wouldn't beleive, can't focus on more that one thing at a time. Prednisone is affecting my work, my home life and my sanity. I am in desperate need to find another Endo. in Indianapolis and also looking for other alternatives to Prednisone. The Endo. keeps saying that he is worried that I will go into some sort of adrenal crisis, yet, all my test results show normal ranges for that hormone. My Neuro. keeps telling that I need to begin to be weaned off of "the Pred" to see if the pituitary has now "jumped started", which he fuly beleives that it is.
My Neuro and Endo obviously do not see eye-to-eye as far as my long-term care. I am totally lost and don't know where to turn. Any assistance with alternatives to "the Pred" or advice on other options concerning Endocrinologist would be appreciated.
Thank You !
__________________
Dreaming Tree

 
Sponsors Lightbulb
   
Old 06-26-2004, 02:27 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2001
Location: Burnet, Texas USA
Posts: 4,313
Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
Re: Prednisone-- YUCK !

Get a second opinion then go from there.

 
Old 06-26-2004, 07:10 PM   #3
Member
(female)
 
Join Date: Mar 2004
Posts: 76
Vball_#4 HB User
Re: Prednisone-- YUCK !

I would seek for a second opinion. I had the same side effects from prednisone which was a living nightmare. At the time I was on 80mg a day for 3 months. I ended up in a stress center because of it which they had to taper me off of it within a week. Prednisone can also cause symptoms of cushing syndrome. The doctor said I was one of the unlucky ones who had severe side effects of prednisone. Best of Luck!!
Vball_#4

 
Old 06-27-2004, 06:33 AM   #4
Senior Veteran
(female)
 
Kissa's Avatar
 
Join Date: Mar 2004
Location: O Hi O
Posts: 2,018
Kissa HB UserKissa HB UserKissa HB UserKissa HB UserKissa HB User
Re: Prednisone-- YUCK !

Definately seek out a new doctor, long term use of prednisone or even sometimes short term use can have some very serious side effects not felt. It can weaken bones and cartilage and can sometimes, though rare, cause something called AVN which stops the blood supply to a joint and it will die, doctors often fail to tell patients this can happen. It is a very very painful and dibilitating thing to have and there is no real cure for it other than massive joint replacements.
It can also cause stomache and intestinal problems.

If you can't find another doctor be insistant.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Administrator (48), Titchou (43), quincy (33), janewhite1 (32), JJ (28), ladybud (24), Misty800 (17), feelbad (15), ibake&pray (15), shisslak (14)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:04 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!